MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC271200
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the patient was treated for an abdominal aortic aneurysm.After deploying a gore® excluder® aaa endoprosthesis featuring c3® delivery system, the physician attempted to implant a gore® excluder® aaa endoprosthesis as the contra leg.While attempting to advance the delivery catheter through the gate, the catheter kept getting caught on the gate.The iliac was noted to be tortuous, which made advancing the contra device difficult.Finally, the physician decided to remove the gore® excluder® aaa endoprosthesis and try again with another device.However, when attempting to pull it back, the stent got caught on the sheath.During the attempt, the olive broke loose, remaining attached to the device only by the deployment line.The physician was forced to cut down and remove the device and sheath.It was noted at the time that the proximal part of the device had been deployed.The procedure was completed successfully with a second gore® excluder® aaa endoprosthesis.The patient tolerated the procedure.The device was returned for evaluation.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
G3/g4: added 510(k)/pma number.H.6.Type of investigation code b21 updated to code b14 and b01 with completion of phr review and returned product evaluation.H.6.Investigation findings: code c21 updated to code c19 with completion of phr review and returned product evaluation.H.6.Investigation conclusions: code d16 updated to code d15.The product evaluation stated: the catheter, stent graft, and introducer sheath were returned with blood indicating use of the device in the patient.The leading end of the catheter had separated in the middle of the polyimide guidewire lumen near the trailing olive.The trailing olive end was intact and bonded to the polyimide guidewire lumen.The leading end of the catheter and leading olive were not returned.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states: do not attempt to withdraw any undeployed endoprosthesis through the introducer sheaths.The sheath and the undeployed catheter must be removed together.Catheter breakage or separation or premature deployment have occurred and may result in potential patient harms.The findings from the evaluation are consistent with the reported complaint of separation of the leading end of the catheter.The reported difficulty to cannulate the contra gate and catheter withdrawal interference could not be confirmed from the returned device evaluation.The cause for the separation of the leading end of the catheter could not be determined with the currently available information.The cause for difficulty advancing the catheter or interference withdrawing the catheter could not be determined with the currently available information.The complaint description noted that the iliac anatomy was tortuous, which made advancing the contra device difficult.However, the attempt to remove the undeployed device through the introducer sheath may have contributed to this event.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16844492
Report Number3013164176-2023-01678
Device Sequence Number12480125
Product Code MIH
UDI-Device Identifier00733132618545
UDI-Public00733132618545
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Model NumberPLC271200
Device Catalogue NumberPLC271200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale